MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
1st device [2nd pr created to capture this]: pigtail of one zebd-7-7/ lot# c1609172 was straightened with a straightener, but a wire guide (olympus/ vigiglide 0.025inch) could not be advanced through the pigtail due to kinks.The device was replaced with another zebd-7-7/ lot# unknown (= the 2nd device below).2nd device [3rd pr created to capture this]: the user attempted to use one zebd-7-7/ lot# unknown though, the pigtail became kinked.The device was replaced with another zebd-7-10/ lot# unknown (= the 3rd device below).3rd device [this pr]: pigtail of one zebd-7-10/ lot# c1632925 was straightened with a straightener, but the wire guide could not be advanced through the pigtail due to kinks.Since the pigtail of the 2nd device was less kinked, the user decided to use the 2nd device and placed it in the bile duct to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-10 of lot #c1632925 was returned to cirl for evaluation open in its original packaging.(b)(4) and (b)(4) are linked this investigation.Both additional investigations involve an additional kinked stent in the procedure of rpn zebd-7-7.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 22th november 2019.A kink was observed at the 5th portholes on the tapered end of the pigtail.A 0.035-inch wire guide does not pass the kink.Image review: n/a.Document review including ifu review: prior to distribution zebd-7-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zebd-7-10 of lot number c1632925 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1632925.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9368351
Report Number3001845648-2019-00626
Device Sequence Number2197265
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)220717(10)C1632925
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1632925
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
10/30/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/19/2019
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1